MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT PT/INR CARTRIDGE

ABBOTT POINT OF CARE I-STAT PT/INR CARTRIDGE
Catalog Number 03P89-24
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding i-stat pt/inr cartridges that yielded suspected discrepant inr results a 78 year old female patient with a history of deep vein thrombosis and pulmonary embolism.There was no additional patient information available at the time of this report.Return product is available for investigation.Method date collected tested inr sample i-stat: (b)(6) 2023, 02:52, 02:52, 3.7, whole blood- a.Stago: (b)(6) 2023, 03:32, ni, 2.5, plasma- b.Pt/inr - intended use, the i-stat pt, a prothrombin time test, is useful for monitoring patients receiving oral anticoagulation therapy such as coumadin ® or warfarin.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 15-aug-2023.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing of pt/inr cartridge lot t23054 did not meet the acceptance criteria in appendix 1 of q04.01.003 rev.Al (product complaint level 2 and level 3 investigation procedure) for points outside allowable error (ea).Returned cartridge testing meets the acceptance criteria in appendix 1 of q04.01.003 rev.Al (product complaint level 2 and level 3 investigation procedure).A deficiency has been identified for pt/inr cartridge lot t23054.Pt/inr cartridge lot t23054 has been added to quality record (qr) (b)(4) to address the root cause.

Brand Name
I-STAT PT/INR CARTRIDGE
Common Device Name
PT/INR CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key17126518
Report Number2245578-2023-00067
Device Sequence Number15284334
Product Code GJS
UDI-Device Identifier10054749000170
UDI-Public10054749000170
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K020355
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2023
Device Catalogue Number03P89-24
Device Lot NumberT23054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale